Alert archive / Florida / Severe Thunderstorm Warnings in 2022
Severe Thunderstorm Warning 8, NWS Melbourne, FL
NWS Melbourne, FL issued this severe thunderstorm warning at Mar 15, 2022, 6:53 PM EDT for Lake County, Florida. It was in force for 52 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 15, 2022, 6:53 PM EDT (22:53 UTC)
- Expired
- Mar 15, 2022, 7:45 PM EDT
- In force
- 52 min
- Issued by
- NWS Melbourne, FL
- Area
- Storm-based polygon
- Tornado
- Possible
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Lake County, FL
The radar
The Tampa radar (KTBW), 128 km from the middle of the area, began a volume at 22:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tampa Bay, FL (KTBW), launched 12:00Z, 10.9 hours before the alert went out and 128 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 823 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- 162 m²/s²
- 0-3 km storm-relative helicity
- 205 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
797
WUUS52 KMLB 152253
SVRMLB
FLC069-152345-
/O.NEW.KMLB.SV.W.0008.220315T2253Z-220315T2345Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Melbourne FL
653 PM EDT Tue Mar 15 2022
The National Weather Service in Melbourne has issued a
* Severe Thunderstorm Warning for...
Southwestern Lake County in east central Florida...
* Until 745 PM EDT.
* At 653 PM EDT, a severe thunderstorm was located 11 miles northeast
of Dade City, moving northeast at 25 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Leesburg, Tavares, Groveland, Mascotte and Howey-In-the-hills.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 2879 8195 2891 8184 2878 8165 2878 8166
2861 8166 2843 8195
TIME...MOT...LOC 2253Z 231DEG 21KT 2845 8204
TORNADO...POSSIBLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
Leahy1 follow-up statement
804
WWUS52 KMLB 152316
SVSMLB
Severe Weather Statement
National Weather Service Melbourne FL
716 PM EDT Tue Mar 15 2022
FLC069-152345-
/O.CON.KMLB.SV.W.0008.000000T0000Z-220315T2345Z/
Lake FL-
716 PM EDT Tue Mar 15 2022
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 PM EDT
FOR SOUTHWESTERN LAKE COUNTY...
At 715 PM EDT, a severe thunderstorm was located 7 miles southwest of
Mascotte, moving northeast at 20 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Groveland, Mascotte, Howey-In-the-hills, Ferndale and Clermont.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 2870 8187 2876 8180 2860 8168 2843 8195
2864 8195
TIME...MOT...LOC 2315Z 231DEG 19KT 2850 8197
TORNADO...POSSIBLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
LeahyWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 15, 4:02 PM EDT, 2 hours 51 minutes earlier.
Area forecast discussion, Mar 15, 4:02 PM EDT, 2 hours 51 minutes before
Area Forecast Discussion National Weather Service Melbourne FL 402 PM EDT Tue Mar 15 2022 .DISCUSSION... ...Strong to Potentially Severe Storms Possible Tonight and Again Wednesday Afternoon... A cut-off mid level low is slowly progressing eastward across the lower MS Valley. An assocd sfc low is also tracking east across souther MS/AL. Strong mid and upper divergence ahead of this system is supporting deep convection over the Gulf of Mexico which will continue to track east toward FL. Showers will continue to push onshore the Space and Treasure coasts into early eve. Tonight...Forcing aloft and assocd deep convection will overspread EC FL this eve into the overnight. A warm front will develop over south FL this evening and lift northward across central FL just as this forcing and convective complex reaches us. The primary threat will be strong, possibly damaging wind gusts in bowing line segments moving toward the E/NE. And there may be a tornado or two where low level helicities are maximized near the warm front. This is esp true for individual storms that can form ahead of the main convective cluster. It is possible a Watch will be issued this evening across much of EC FL. Convection should push offshore into the Atlc well before sunrise. Wed...Will start the day in the warm sector with a cool front advancing across the eastern Gulf of Mexico. Moisture will remain over the area with PWATs around 1.5" combined with mid level temps cooling to -13C producing steep mid level lapse rates. Coordinated with SPC to expand the MRGL risk southward due to possibility of storm enhancement from the sea breeze boundary. A SE sea breeze along the coast will increase the low level shear as incoming storms interact with the boundary late in the day. In addition to strong wind gusts, there will be a threat for hail due to the colder temps aloft. Max temps will reach near 80 north and mid 80s south. The cool front is forecast to push storms offshore the coast during the early evening. Thursday...Dry air filters in behind the cold front as mostly dry conditions are forecast for Thursday. The only exception being along the central and southern Treasure Coast, where the remnant tail end of the frontal boundary could set off isolated to scattered showers, and a few lightning storms, in the afternoon. Afternoon temps will reach the low to mid 80s, with warmest temps around Lake Okeechobee. Friday-Monday...(Modified Previous Discussion) A pair of short wave troughs cross the MS Valley and eastern CONUS through Sunday, with the base of the deeper second trough brushing north FL as it crosses the deep south on Sunday. A weak surface pre-frontal trough/moisture band associated with the lead system sweep across northern/central FL on Friday afternoon-evening. The trailing cold front slows as it crosses the panhandle and north FL on Saturday to Saturday night, before sagging sagging across central FL on Sunday. Scattered showers/isolated storms forecast each afternoon Friday through Sunday. The front is forecast to slow and stall near or across south FL on Monday. Afternoon highs Fri-Sat range from low to mid 80s north to upper 80s south. Morning lows in the 60s Friday night and upper 50s far north and low 60s elsewhere for Saturday night. For Sunday and Monday, afternoon highs will be in the upper 70s to low 80s, with morning lows in the low 60s for all but the far north. && .AVIATION... Isolated to scattered showers will push onshore the coast from the Atlc through 00Z then conditions will deteriorate as cluster of storms over the Gulf pushes across the terminals mainly between 02Z-08Z. Have added convective wind gusts to MCO/SFB/DAB in the TEMPO group with potential for wind gusts to exceed 35 knots. Another round of TSRA expected to develop Wed aftn over the interior and push east across the terminals during the latter aftn/early eve. Strong wind gusts will again be possible. && .MARINE... Tonight/Wed...Poor boating conditions continue especially southern and offshore waters as East winds 15 knots with some higher gusts keeping seas 4 to 6 FT. Winds will veer E/SE to S tonight as a warm front lifts north across the waters and the pressure gradient will ease allowing winds to decrease 10-15 knots. Showers over the adjacent Atlc waters thru this eve then fast moving rain/storms expected to push offshore overnight with a threat for strong wind gusts in excess of 34 knots. There will be a lull Wed morning and early aftn then additional storms should develop over the peninsula ahead of an advancing cold front and push offshore during the mid to late aftn and early eve. There will again be a threat for strong wind gusts with these storms as well as hail. Winds south 10-15 knots and seas 3-5 FT. Thursday...Dry air behind the cold front will keep conditions clear north of Sebastian Inlet on Thursday. However, scattered afternoon showers and lightning storms will develop along the Treasure Coast and adjacent Atlantic waters where the tail end of the frontal boundary remains. SW/W winds 10-15 knots in the morning become SE in the afternoon behind the sea breeze. Seas 2-4. Friday-Sunday...Increasing southerly winds Friday ahead of a fast moving surface trough, which will be accompanied by another round of showers and storms. Another cool front will slow as it approaches the Volusia Waters late Saturday night. Seas 2-4 feet Friday and Saturday, building to 3-5 feet Saturday night and Sunday. && .PRELIMINARY POINT TEMPS/POPS... DAB 64 80 59 80 / 90 70 30 0 MCO 67 82 63 84 / 80 70 20 10 MLB 67 82 64 81 / 70 70 30 10 VRB 67 84 63 83 / 60 70 30 20 LEE 65 79 60 80 / 90 70 10 0 SFB 65 81 61 83 / 80 70 20 0 ORL 67 82 63 84 / 80 70 20 10 FPR 67 84 63 83 / 60 70 30 20 && .MLB WATCHES/WARNINGS/ADVISORIES... FL...None. AM...None. && SHORT TERM...Kelly LONG TERM....Rodriguez
Hazardous weather outlook, Mar 15, 6:40 PM EDT, 13 minutes before
Hazardous Weather Outlook...Updated National Weather Service Melbourne FL 640 PM EDT Tue Mar 15 2022 AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141- 144-147-161000- Flagler Beach to Volusia-Brevard County Line 0-20 nm-Volusia- Brevard County Line to Sebastian Inlet 0-20 nm- Sebastian Inlet to Jupiter Inlet 0-20 nm-Flagler Beach to Volusia- Brevard County Line 20-60 nm-Volusia- Brevard County Line to Sebastian Inlet 20-60 nm- Sebastian Inlet to Jupiter Inlet 20-60 nm-Inland Volusia- Northern Lake-Orange-Seminole-Southern Brevard-Osceola- Indian River-Okeechobee-St. Lucie-Martin-Coastal Volusia- Southern Lake-Northern Brevard- 640 PM EDT Tue Mar 15 2022 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...TONIGHT. .THUNDERSTORM IMPACT... Scattered showers and lightning storms are forecast early this evening as moisture increases ahead of a warm front approaching front the south. The chance for storms will increase further into mid to late evening and overnight as the front lifts northward across east central Florida, and a pre-frontal band of storms moves quickly northeast to east at 30 to 35 mph across the Florida peninsula from the Gulf of Mexico. A few storms should become strong to marginally severe later this evening into the overnight, primarily between 9 PM and 4 AM. The primary threats will be damaging wind gusts up to 60 mph, hail, frequent lightning, and torrential rain. Conditions will be favorable for a tornado or two as well. Make sure you have multiple ways of receiving weather alerts tonight. .RIP CURRENT IMPACT... A Moderate risk of dangerous rip currents continues at the central Florida Atlantic beaches. Never enter the ocean alone. .MARINE THUNDERSTORM GUST IMPACT... Thunderstorm wind gusts of 35 to 45 knots will be possible this evening and overnight as storms cross area lakes, the Intracoastal Waterway, and near shore Atlantic. .WIND AND SEA IMPACT... Boaters should Exercise Caution over all the Atlantic offshore waters from 20 to 60 nautical miles for choppy seas up to 6 feet and east-southeast winds 15 to 20 knots. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. Scattered to numerous showers and embedded lightning storms are expected to develop Wednesday afternoon. Some of these storms will be capable of producing damaging wind gusts up to 60 mph and large hail in addition to heavy rain and frequent cloud to ground lightning strikes. Some stronger storms are possible again on Friday and possibly Saturday as well. A Moderate risk of dangerous rip currents is expected to continue this week. .SPOTTER INFORMATION STATEMENT... Spotters should monitor the weather and self activate if needed tonight. Sedlock
The office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 15, 7:35 PM EDT | Tornado Warning | MLB | Lake | 25 min |
| Mar 15, 7:55 PM EDT | Tornado Warning | MLB | Lake, Orange | 35 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2022Every severe thunderstorm warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.